Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Determination and estimation of risk aversion coefficients
Stockholm University, Faculty of Science, Department of Mathematics.
Number of Authors: 42018 (English)In: Computational Management Science, ISSN 1619-697X, E-ISSN 1619-6988, Vol. 15, no 2, p. 297-317Article in journal (Refereed) Published
Abstract [en]

In the paper we consider two types of utility functions often used in portfolio allocation problems, i.e. the exponential utility and the quadratic utility. We link the resulting optimal portfolios obtained by maximizing these utility functions to the corresponding optimal portfolios based on the minimum value-at-risk (VaR) approach. This allows us to provide analytic expressions for the risk aversion coefficients as functions of the VaR level. The results are initially derived under the assumption that the vector of asset returns is multivariate normally distributed and they are generalized to the class of elliptically contoured distributions thereafter. We find that the choice of the coefficients of risk aversion depends on the stochastic model used for the data generating process. Finally, we take the parameter uncertainty into account and present confidence intervals for the risk aversion coefficients of the considered utility functions. The theoretical results are validated in an empirical study.

Place, publisher, year, edition, pages
2018. Vol. 15, no 2, p. 297-317
Keywords [en]
Risk aversion, Exponential utility, Quadratic utility, Elliptically contoured distributions, Laplace distribution, Parameter uncertainty
National Category
Mathematics
Identifiers
URN: urn:nbn:se:su:diva-158295DOI: 10.1007/s10287-018-0317-xISI: 000436247600008OAI: oai:DiVA.org:su-158295DiVA, id: diva2:1236008
Available from: 2018-07-30 Created: 2018-07-30 Last updated: 2018-07-30Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full text

Search in DiVA

By author/editor
Bodnar, Taras
By organisation
Department of Mathematics
In the same journal
Computational Management Science
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf